Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 181, NWS Denver/Boulder, CO

July 7, 20145 counties in Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 7, 2014, 8:28 PM MDT for 5 counties in Colorado. It was in force for 32 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2014, 8:28 PM MDT (02:28 UTC)
Expired
Jul 7, 2014, 9:00 PM MDT
In force
32 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Jefferson County, CO

The radar

The Denver radar (KFTG), 46 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 8:35 PM MDTTSTM WND GST 70Arvada, COFOUR TO SIX INCH DIAMETER TREE BRANCHES BROKEN
Jul 7, 8:38 PM MDTHAIL 1.25Arvada, CO
Jul 7, 8:39 PM MDTHAIL 1.752 Nw Arvada, CO
Jul 7, 8:40 PM MDTHAIL 1Arvada, CO64TH AND WARD...FOUR TO FIVE INCH DIAMETER BRANCHES WERE TORN OFF THE TREES FROM THE WIND AND HAIL
Jul 7, 8:40 PM MDTHAIL 1Arvada, CO
Jul 7, 8:42 PM MDTHAIL 1.25Arvada, CO52ND AND WARD
Jul 7, 8:45 PM MDTTSTM WND DMG2 W Littleton, COGREATER THAN TWO INCH DIAMETER TREE BRANCES BROKEN
Jul 7, 8:45 PM MDTNON-TSTM WND DMGGolden, COSMALL TREE LIMBS DOWN 5400 INDIANA ST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 2.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 266 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
266 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
3850 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WUUS55 KBOU 080228
SVRBOU
COC005-013-014-031-059-080300-
/O.NEW.KBOU.SV.W.0181.140708T0228Z-140708T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
828 PM MDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO...
  SOUTHEASTERN BOULDER COUNTY IN CENTRAL COLORADO...
  BROOMFIELD COUNTY IN NORTHEAST COLORADO...
  NORTHEASTERN JEFFERSON COUNTY IN CENTRAL COLORADO...
  SOUTHWESTERN DENVER COUNTY IN NORTHEAST COLORADO...

* UNTIL 900 PM MDT

* AT 828 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHEASTERN
  ARVADA...OR 13 MILES NORTHWEST OF DENVER...MOVING SOUTH AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WESTERN DENVER...LAKEWOOD...ARVADA...WESTMINSTER...SOUTHWESTERN
  CENTENNIAL...SOUTHWESTERN BROOMFIELD...LITTLETON...ENGLEWOOD...
  WHEAT RIDGE...LAFAYETTE...GOLDEN...LOUISVILLE...ERIE...GREENWOOD
  VILLAGE...EVERGREEN...SUPERIOR...SHERIDAN...MORRISON...TINY TOWN
  AND KITTREDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3991 10504 3979 10505 3980 10502 3979 10501
      3957 10495 3955 10531 3991 10529 4004 10508
TIME...MOT...LOC 0228Z 358DEG 31KT 3985 10516 

HAIL...1.00IN
WIND...60MPH

$$

ENTREKIN
2 follow-up statements
025 
WWUS55 KBOU 080239
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
839 PM MDT MON JUL 7 2014

COC005-013-014-031-059-080300-
/O.CON.KBOU.SV.W.0181.000000T0000Z-140708T0300Z/
ARAPAHOE CO-BOULDER CO-BROOMFIELD CO-JEFFERSON CO-DENVER CO-
839 PM MDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTHWESTERN ARAPAHOE...SOUTHEASTERN BOULDER...BROOMFIELD...
NORTHEASTERN JEFFERSON AND SOUTHWESTERN DENVER COUNTIES...

AT 839 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARVADA...OR 11
MILES NORTHWEST OF DENVER...MOVING SOUTH AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. SPOTTER HAVE REPORTED HAIL UP TO THE SIZE 
OF GOLF BALLS WITH THIS STORM. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WESTERN DENVER...LAKEWOOD...ARVADA...WESTMINSTER...SOUTHWESTERN
CENTENNIAL...SOUTHWESTERN BROOMFIELD...LITTLETON...ENGLEWOOD...WHEAT
RIDGE...LAFAYETTE...GOLDEN...LOUISVILLE...ERIE...GREENWOOD VILLAGE...
EVERGREEN...SUPERIOR...SHERIDAN...MORRISON...TINY TOWN AND KITTREDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3991 10504 3979 10505 3980 10502 3979 10501
      3957 10495 3955 10531 3991 10529 4004 10508
TIME...MOT...LOC 0239Z 358DEG 24KT 3980 10516 

HAIL...1.75IN
WIND...60MPH

$$

ENTREKIN
553 
WWUS55 KBOU 080257
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
857 PM MDT MON JUL 7 2014

COC005-013-014-031-059-080307-
/O.EXP.KBOU.SV.W.0181.000000T0000Z-140708T0300Z/
ARAPAHOE CO-BOULDER CO-BROOMFIELD CO-JEFFERSON CO-DENVER CO-
857 PM MDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ARAPAHOE...
SOUTHEASTERN BOULDER...BROOMFIELD...NORTHEASTERN JEFFERSON AND
SOUTHWESTERN DENVER COUNTIES WILL EXPIRE AT 900 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3991 10504 3979 10505 3980 10502 3979 10501
      3957 10495 3955 10531 3991 10529 4004 10508
TIME...MOT...LOC 0255Z 358DEG 31KT 3980 10516 

$$

ENTREKIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:16 PM MDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jul 7, 3:16 PM MDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
316 PM MDT MON JUL 7 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 313 PM MDT MON JUL 7 2014

A DOUBLE BARRELED COLD FRONT WAS RACING SOUTH THROUGH
ERN WY/WRN NE ATTM. OUT AHEAD OF THIS FRONTAL SYSTEM...THE TAIL END
OF AN OLD OUTFLOW BOUNDARY SPAWNED BY STRONG T-STORMS LATE LAST
NIGHT IN WRN SOUTH DAK/NWRN NE SWEPT SOUTH ACRS NERN CO EARLIER THIS
AFTERNOON. THIS WEAK SURGE OF SLIGHTLY COOLER AIR BRIEFLY CAPPED
RISING TEMPERATURES ON THE PLAINS...BUT WITH A FEW MORE HOURS OF STG
JULY SUNSHINE TO GO SHOULD SEE TEMPS NUDGE UP AT LEAST ANOTHER
COUPLE OF DEGS AT MANY LOCALES. HIT 100 DEGS IN DENVER AT 2015Z.
RECORD HIGH AT DENVER IS 102. TYING THE RECORD STILL NOT OUT OF THE
QUESTION SHOULD WINDS GO DOWNSLOPE JUST AHEAD OF THE COLD FRONT. IT
APPEARED THE FIRST OF TWO COLD FRONTS WOULD ARRIVE IN THE DENVER
AREA BETWEEN 00Z-01Z THIS EVENING. HOWEVER THE GUSTY NORTH WINDS AND
THE PRES RISE AT CHEYENNE TELLS ME THE 1ST FRONT IS THROUGH THERE.
AT PRESENT SPEED...SHOULD SEE THIS 1ST SURGE MOVE THROUGH THE FORT
COLLINS/GREELEY AREA WITHIN THE NEXT HOUR...AND THROUGH THE DENVER
AREA ABOUT AN HOUR AFTER THAT. MEANWHILE MID-LEVELS REMAIN QUITE DRY
ACCORDING TO WATER VAPOR SATELLITE IMAGERY...ACRS SOUNDINGS AND THE
LOW DEWPOINTS AT MTN TOP LEVEL. HOWEVER THE DRY AIR ALOFT IS DOING
LITTLE TO INHIBIT THE ISOLATED CONVECTION/T-STORM FORMATION ALONG
THE PALMER DIVIDE. LARGE TEMP/DEWPOINT SPREADS DOWN THERE SUGGESTS
HIGH BASED CELLS CAPABLE OF STG MICROBURST WINDS. AS
DEWPOINTS/RHS RISE WITH PASSAGE OF THE FRONT AROUND
23Z...RAIN/T-STORM CHANCES SHOULD INCREASE AS WELL AS THE CHANCE
OF HAIL. HRRR...WRF AND NAM INDICATE A LARGE AREA OF T-STORMS/QPF
FROM THE SOUTHERN FRONT RANGE AND PARK COUNTY EASTWARD ALONG THE
PALMER DIVIDE THIS EVENING...WITH SB CAPES IN THE 1000-2000 J/KG
RANGE AS MOISTURE LEVELS RISE WITH THE SECOND FRONTAL SURGE. SMALL
HAIL MAIN THREAT FROM THESE STORMS BUT CAN NOT RULE OUT A FEW
SEVERE STORMS WITH HAIL UP TO AN INCH IN DIAMETER...MAINLY SOUTH
AND SOUTHEAST OF DENVER. SHOULD SEE STORMS DIE OUT BY AROUND
MIDNIGHT AS THE POST-FRONTAL AIRMASS ON THE PLAINS CONTINUES TO
COOL AND MOISTEN. SOUNDINGS AND CROSS SECTIONS INDICATE
CONSIDERABLE LOW CLOUD COVER/HIGH RHS UP ALONG THE FRONT RANGE
LATE TONIGHT WITH LOW LEVEL UPSLOPE FLOW. COULD SEE CIGS AS LOW AS
2000- 2500 FT AGL BY DAWN BUT NOT MUCH IF ANY PRECIP FALLING FROM
THEM.

ON TUESDAY...SHOULD SEE LOW CLOUDS BANKED UP AGAINST THE FRONT RANGE
DURING THE MORNING HOURS WITH PARTIAL BREAKS BY AFTERNOON. AIRMASS
OUT ACRS THE PLAINS TOMORROW APPEARS QUITE STABLE BUT MOIST. SO LOW
CHANCES FOR ANY T-STORMS EAST OF THE I-25 CORRIDOR. CLOSER TO THE
FRONT RANGE...COMBINATION OF A MOIST SELY BNDRY LAYER FLOW AND AN
ELEVATED MIXED LAYER SHOULD BE ADEQUATE TO GENERATE SCATTERED T-
STORMS OVER AND NEAR THE FRONT RANGE FROM LATE MORNING THROUGH THE
AFTERNOON. MODELS INDICATE SFC BASED CAPES IN THE 1200-1700 J/KG IN
A NARROW SWATH ALONG THE FRONT RANGE DURING THE AFTERNOON. HIGHS
TOMORROW ON THE PLAINS ABOUT 15-20 DEGS F LOWER THAN TODAY. HIGH
COUNTRY TEMPERATURES ESPLY WEST OF THE DIVIDE TEMPERATURES ONLY
SLIGHTLY COOLER WITH A DRY...WARM AND RELATIVELY STABLE ATMOSPHERE
REMAINING IN PLACE UNDERNEATH AN STG UPPER RIDGE.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 313 PM MDT MON JUL 7 2014

MOISTURE LEVELS SHOULD BE QUITE A BIT HIGHER TUESDAY EVENING THAN
THOSE EXPECTED MONDAY EVENING WITH PRECIPITABLE WATER VALUES NEAR
OR ABOVE AN INCH OVER A GOOD CHUNK OF THE FORECAST AREA. THE BIG
QUESTION IS WHETHER OR NOT THE AIRMASS CAN OVERCOME THE CIN THAT
IS FORECAST TO EXIST MONDAY AFTERNOON SO THAT CONVECTION CAN
CONTINUE INTO THE EVENING HOURS. IF SO...CAPE VALUES BETWEEN 750
AND 1000 J/KG COULD BE REALIZED DURING THE EVENING HOURS MAINLY IN
AND CLOSE TO THE FOOTHILLS. THIS COULD COUPLE WITH DECENT VERTICAL
WIND SHEAR TO KEEP A THREAT OF SEVERE WEATHER INTO THE
EVENING...MAINLY OVER THE URBAN CORRIDOR. HEAVY RAINS ARE ALSO
POSSIBLE IF CONVECTION GETS UNDERWAY WHICH COULD PRESENT A FLASH
FLOODING SCENARIO...ESPECIALLY IN AND CLOSE TO THE HIGH TERRAIN.

THE LOW THREAT OF ANY SEVERE WEATHER SHOULD BE EAST OF THE URBAN
CORRIDOR ON WEDNESDAY WITH EVEN THAT SMALL THREAT LIKELY DIMINISHING
THURSDAY AND FRIDAY. PRECIPITABLE WATER PROGNOSES KEEP SIGNIFICANT
AMOUNTS OF MOISTURE OVER ALL OF THE AREA THROUGH THE PERIOD. WITH
LITTLE IN THE WAY OF POSITIVE OR NEGATIVE QG VERTICAL MOTIONS
UNDER THE UPPER LEVEL RIDGE THE DAILY ROUND OF ISOLATED TO
SCATTERED GENERALLY SUB-SEVERE CONVECTIVE ACTIVITY SHOULD BE THE
RULE THROUGH MOST OF THE PERIOD. MAXIMUM AND MINIMUM TEMPERATURES
SHOULD HOVER AROUND NORMAL.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z TUESDAY LATE AFTERNOON)
ISSUED AT 313 PM MDT MON JUL 7 2014

EXPECT ISOLATED HIGH BASED AND POSSIBLY GUSTY T-STORMS IN THE
DENVER AREA UNTIL AROUND 00Z. THEN LOOK FOR GUSTY NORTHEAST WINDS
WITH THE PASSAGE OF THE FIRST OF TWO COLD FRONTS. STORMS CHANCES
ARE LIKELY TO INCREASE ACROSS THE METRO AREA DURING THE EVENING
HOURS AS MOISTURE AND INSTABILITY INCREASE. MVFR CIGS WITH RAIN
AND PERHAPS SMALL HAIL POSSIBLE WITH EVENING STORMS. EXPECT POST
FRONTAL NORTHEAST WINDS OF 15-30KTS EARLY THIS EVENING ALONG WITH
HIGHER GUSTS FROM T-STORMS. STORM ACTIVITY IS EXPECTED TO DIE
DOWN IN THE DENVER AREA BY 06Z. THEN A MOIST EASTERLY UPSLOPE FLOW
WILL PRODUCE LOW CLOUDS ALONG THE FRONT RANGE...CIGS PERHAPS AS
LOW AS 2000 FT AGL AFTER MIDNIGHT. THESE LOW CIGS COULD LINGER
WELL INTO THE MORNING HOURS ON TUESDAY...BEFORE PARTIAL CLEARING
BY AROUND MIDDAY. AFTER 18Z...COULD SEE ISOLATED T-STORMS FORM IN
AND AROUND THE DENVER AREA WITH SOUTHEAST SFC WINDS OF 8-15 KTS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...BAKER
LONG TERM...ET
AVIATION...BAKER
Hazardous weather outlook, Jul 7, 11:23 AM MDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1123 AM MDT MON JUL 7 2014

COZ030>051-081730-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1123 AM MDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER HOT DAY IN STORE FOR THE OUTLOOK AREA WITH AFTERNOON
READINGS NEARING RECORD LEVELS FOR PARTS OF THE PLAINS. THEN A
SHIFT TO GUSTY NORTHEAST WINDS LATE THIS AFTERNOON WILL SIGNAL THE
START OF A ONE DAY COOL DOWN FOLLOWING THE PASSAGE OF A STRONG
COLD FRONT EARLY THIS EVENING. BEHIND THIS FRONT...LOW LEVEL
MOISTURE...INSTABILITY AND UPSLOPE FLOW WILL INCREASE...RESULTING
IN SCATTERED THUNDERSTORMS THIS EVENING. SOME OF THESE STORMS MAY
BECOME STRONG OR BRIEFLY SEVERE WITH HAIL UP TO 1 INCH IN
DIAMETER. THE PLAINS AND I-25 URBAN CORRIDOR ROUGHLY SOUTH OF
U.S. HIGHWAY 34 HAVE THE BEST CHANCE FOR SEEING THIS HAIL. STORMS
ARE EXPECTED TO DIMINISH TOWARDS THE MIDNIGHT HOUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY STILL APPEARS TO BE MUCH COOLER ON THE PLAINS BEHIND A
COLD FRONT SCHEDULED TO PUSH SOUTH ACROSS THAT AREA MONDAY
EVENING. THE FLOW BEHIND THIS FRONT WILL USHER IN MORE MOISTURE
INCREASING THE THREAT OF AFTERNOON AND EVENING THUNDERSTORM
ACTIVITY...ESPECIALLY IN THE FOOTHILLS AND ACROSS THE PLAINS. THE
INCREASED MOISTURE WILL ELEVATE THE POSSIBILITY OF LOCALLY HEAVY
RAINS FROM THOSE STORMS THAT DEVELOP.

RELATIVELY NORMAL CONDITIONS WILL LIKELY OCCUR THROUGH THE
REMAINDER OF THE WEEK WITH THE THREAT OF AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS CONTINUING. WITH THE AMOUNT OF MOISTURE
EXPECTED TO BE AROUND...LOCALLY HEAVY RAINS WILL CONTINUE TO BE
POSSIBLE WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

BAKER/ET

In the hours before

Local storm report, Jul 7, 8:05 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
805 PM MDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HAIL             2 S AGATE               39.44N 103.95W
07/07/2014  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

&&

JK
Local storm report, Jul 7, 8:10 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
810 PM MDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     HAIL             3 SW AGATE              39.44N 103.99W
07/07/2014  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0804 PM     HAIL             2 S AGATE               39.44N 103.95W
07/07/2014  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

&&

JK
Local storm report, Jul 7, 8:19 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
819 PM MDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             LOUISVILLE              39.97N 105.14W
07/07/2014  M1.00 INCH       BOULDER            CO   TRAINED SPOTTER

0809 PM     HAIL             3 SW AGATE              39.44N 103.99W
07/07/2014  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0804 PM     HAIL             2 S AGATE               39.44N 103.95W
07/07/2014  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

&&

JK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 6:14 PM MDTSevere Thunderstorm WarningBOULincoln31 min
Jul 7, 6:58 PM MDTAreal Flood AdvisoryBOULarimer92 min
Jul 7, 7:15 PM MDTSevere Thunderstorm WarningBOULarimer45 min
Jul 7, 7:27 PM MDTAreal Flood AdvisoryBOULincoln2 hr
Jul 7, 7:58 PM MDTSevere Thunderstorm WarningBOUBoulder, Larimer26 min
Jul 7, 8:01 PM MDTSevere Thunderstorm WarningBOUElbert44 min
Jul 7, 8:05 PM MDTSevere Thunderstorm WarningBOUAdams, Boulder, Broomfield, Denver, Jefferson25 min
Jul 7, 8:10 PM MDTSevere Thunderstorm WarningBOULincoln23 min
Jul 7, 8:20 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert40 min
Jul 7, 9:02 PM MDTSevere Thunderstorm WarningBOUArapahoe28 min
Jul 7, 9:12 PM MDTFlash Flood WarningBOUArapahoe, Elbert3 hr
Jul 7, 9:29 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Washington31 min
Jul 7, 10:58 PM MDTAreal Flood AdvisoryBOUClear Creek, Jefferson, Park2 hr
Jul 7, 11:22 PM MDTSevere Thunderstorm WarningBOUWashington20 min
Jul 7, 11:40 PM MDTAreal Flood AdvisoryBOUJefferson95 min
Jul 8, 2:31 PM MDTSpecial Weather StatementBOUPark29 min
Jul 8, 3:02 PM MDTSpecial Weather StatementBOUPark28 min
Jul 8, 4:03 PM MDTSpecial Weather StatementBOUPark27 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.